Jump to content

Photo

Unusual Spironolactone Issues

spironolactone doxycycline cystic acne severe acne hormonal acne

3 replies to this topic

#1 Emsy

Emsy

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Blog Entries: 22
    Likes: 5
About Me
  • Gender:Female
  • Joined: 14-February 14

Posted 17 February 2014 - 12:01 AM

I'm having some issues on Spironolactone. 

 

Today is my 30th day taking it. I started on 25mg and went up to 50mg about 2 1/2 weeks ago. My initial breakout was not going away, so my doctor added 200mg Doxycycline. 

 

My skin was looking a LOT better......smoother, less cysts. Then, about last Wednesday, BAM. Cysts. I have 7 of them right now. They're not going away, and I'm getting a couple new ones. I haven't changed anything major, so I don't understand what's happening. 

 

Has anyone else experienced this? Should I just wait it out (I know it's early in the treatment)? Or should I go up a dose? This is really freaking me out.......... 

 

(I'm calling my dermatologist tomorrow, but I just thought I'd ask for opinions first). 



#2 paigems

paigems

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 966
    Likes: 117
About Me
  • Joined: 24-October 08

Posted 17 February 2014 - 12:43 AM

You really just have to wait longer. I cleared on only 25 mg, but it wasn't until the 6th month.



#3 CarpeMomentum

CarpeMomentum

    Feeling blessed and thankful daily

  • Veteran Members
  • Posts & Likes
    Posts: 216
    Blog Entries: 2
    Likes: 65
About Me
  • Gender:Female
  • Location:Boston
  • Joined: 11-December 13

Achievements

     

Posted 17 February 2014 - 08:29 AM

I experienced an initial breakout out 2-3 weeks into starting Spiro.  I also started Doxy during the IB.  Doxy took about 2+ weeks to calm the inflammation.  I haven't had a cyst since the IB.  However, you did up your dose, so think of this last round of cysts potentially your IB from the dosage change.  Where are you in your cycle?  Do you have any food sensitivities, dairy, caffeine, gluten, etc?  Hang in there 30 days was definitely a tough time for me.  I'm 50 days on 50 mg and have to say I 

m glad I hung in there even when I felt it wasn't working. 



#4 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 456
    Likes: 104
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 17 February 2014 - 06:12 PM

It takes a very long time for spiro to build up in your system and begin working. Some people see success very early in treatment, but this is definitely the exception to the rule. When I was prescribed spiro, I was told not to expect significant improvement for at least 4-6 months. Unfortunately, after about 8 months of beign on 125mg of spiro, I was showing no impovement. Now I am on isotretinoin and I am finally improving. I think my situation reflects a small minority of people who take spiro though, so waiting it out is the best bet. It is very unlikely that spiro is worsening the situation more than doing nothing at all. It could however, be a resistance to the doxy, especially if you've taken it in the past.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users